MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 105 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 105 MM INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: cmn femoral nail, ccd 125, left, 11.5 mm, 21.5 cm; catalog#: 47249321111; lot#: 3000494.Therapy date: unknown.The manufacturer received x-rays and other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery, all the instrumentation had been checked and the angle chosen for the nail was good.Despite this, the screw got stuck in the nail and surgeon was unable to remove it because the fins were broken.Revision surgery is re-scheduled to remove the implant.Surgical delay of one hour.
 
Additional Manufacturer Narrative
Event description: it was reported that during surgery on (b)(6) 2020, all the instrumentation had been checked and the angle chosen for the nail was good.Despite this, the screw got stuck in the nail and surgeon was unable to remove it because the cams were broken.Revision surgery is re-scheduled to remove the implant.Review of received data: x-rays: one intra-operative x-ray picture was received.The x-ray was reviewed by a healthcare professional.The quality of the received x-ray is very poor so a clear statement about the lag screw fracture cannot be done.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Surgical technique: the correct lag screw placement is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Conclusion: it was reported that during surgery on (b)(6) 2020, all the instrumentation had been checked and the angle chosen for the nail was good.Despite this, the screw got stuck in the nail and surgeon was unable to remove it because the cams were broken.Revision surgery is re-scheduled to remove the implant.The lag screw was not returned for investigation.The correct lag screw removal is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.If the lag screw cams were sheared off, it can be assumed that this occurred due to an overload on the cams.Possible causes for the overload could be: unfavorable placement between the instrument and the implant so their contact surface is too small, too high forces will be transmitted on the cams which lead to a fracture of this section.The correct lag screw placement is described in the zimmer natural nail system ¿ cephalomedullary standard surgical technique.Pathogenic bone diseases (e.G.Bone tumor) which can affect mechanical properties of the bone (harder/ denser bone substance).This could also lead to higher forces of these sections.However, based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The investigation did not identify a nonconformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation result is available now.

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 105 MM INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9966393
Report Number0009613350-2020-00193
Device Sequence Number3835897
Product Code HSB
UDI-Device Identifier00889024298460
UDI-Public00889024298460
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number47-2485-105-10
Device Lot Number3008697
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;